# SDR CA120209009

- Difficulty date: February 8, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Swrngn SA227AC
- Aircraft time: 36,350 hours
- Engine: Garrtt TPE33111U
- System (JASC): 2120 · Air Distribution System
- Part: Valve
- Part number: BYLB504371
- Condition: Cracked
- Location: Butterfly
- Stage of operation: CL
- How discovered: O
- Nature of condition: M, J
- Precautionary procedure: H, A

## Discrepancy

(CAN) ON TWO SEPARATE FLIGHTS, ACFT EXPERIENCED A WING OVERHEAT LIGHT WHILE DEPARTING. THE FIRST TIME AROUND MAINTENANCE WAS UNABLE TO DUPLICATE OR FIND FAULT.  ON THE SECOND OCCASION A MIXING VALVE WAS FOUND TO BE THE PROBLEM. 0.12" CRACK WAS FOUND ON THE BUTTERFLY OF THE MIXING VALVE WHICH CAUSED THE BUTTERFLY TO TURN FREELY ON THE DRIVE SHAFT.  WHILE TROUBLESHOOTING FOR THE FIRST SNAG, THIS WAS NOT FOUND DUE TO AUDIBLE SOUND FROM THE MIXING VALVE INDICATING IT WAS WORKING AS WELL AS VISUAL CONFIRMATION OF THE SHAFT MOVING, HOWEVER THE SECOND TIME AROUND THEY REMOVED THE VALVE AND FOUND THAT EVEN THOUGH THE SHAFT TURNS, THE BUTTERFLY IS FREE TO WEATHER VANE IN THE BLEED AIR STREAM.  BECAUSE THE BUTTERFLY WAS ABLE TO WEATHERVANE TO THE FULL OPEN POSITION REGARDLESS OF AUTOMATIC OR MANUAL TEMPERATURE SLECTION, FULL HEAT WAS BEING APPLIED AT ALL TIMES.  THIS CAUSED THE DUCT OVERTEMPERATURE WARNING PROBE TO DETECT THE OVERHEAT CONDITION.
